ArticleEuropean journal of case reports in internal medicine2025
An Unusual Case of Tinzaparin-Induced Haemorrhagic Bullous Dermatosis: Diagnostic and Therapeutic Challenges.
Article in European journal of case reports in internal medicine, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Haemorrhagic bullous dermatosis is a rare (<0.5%), dose-independent complication of treatment with low molecular weight heparin (LMWH), often misdiagnosed as necrotizing fasciitis or vasculitis. The case presented here underscores the importance of clinicopathological correlation in anticoagulated patients. We present a 72-year-old woman with a history of hypertension who developed tender haemorrhagic bullae on her left leg 10 days after initiating tinzaparin (a low molecular weight heparin with 70 to 120 units of anti-factor Xa activity per mg) to treat pulmonary embolism. Histopathology revealed subepidermal haemorrhage with neutrophilic infiltrates but no fibrinoid necrosis/immune deposits. The bullae resolved rapidly after switching to apixaban and local wound care. This case revealed a number of diagnostic challenges. It is important to differentiate haemorrhagic bullous dermatosis from heparin-induced thrombocytopenia-associated skin necrosis by means of the platelet count (normal in our patient), as well as to exclude vasculitis (no leukocytoclastic in our patient) and bullous pemphigoid (no immunofluorescent deposits in biopsies from our patient). LMWH-induced bullous dermatosis requires high clinical suspicion. Early biopsy and switching to direct oral anticoagulants ensure favourable outcomes. LEARNING POINTS: Delayed onset (8-10 days post-initiation of low molecular weight heparin), dose independent.Haemorrhagic bullous dermatosis is not a hypersensitivity reaction.High-risk profile: age >70 years-old, estimated glomerular filtration rate <30 ml/min, concomitant steroids, or vascular fragility.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.